Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
Sean1975
Newbie

Reged: 08/19/14
Posts: 1
Severe Rashes!! Please Help!! new
      #277772 - 08/19/14 11:04 PM

Dear all,

I'm a newbie from Bangkok. I'm desperately seeking for your advice. I've just found out about my HIV 3 weeks ago and my CD4 count is 27 cells/mm3 and VL is 1,007,000 copies!! As a result, I also been diagnosed with moderate PCP and treatment started immediately. I have negative results for Syphilis, Hepatitis B & C, and TB.

Due to my HSR to PCP related drugs, which include Bactrim (discontinued after 4 days), and recently Clindamycin (1,200 mg/day + Primaquine 15 mg/day and Fluconazole 250mg/day). I've developed severe rashes after the 2 weeks of treatment that I ended up with Muculopapular and Morbiliform type rashes over 95% of my body, including face and hands.

During the PCP treatment, I tried all topical steroid and all kinds of antihistamines (Attarex, CETrilizine, CPM), none of which helped. 3 Days ago my doctor started my ART with Atipla. The condition becomes worse today! So I called doctor and she asked that I stop all my PCP medications since I'd been on it for over 2 weeks so far. But I wonder about the result of the PCP treatment after only 2 weeks.

I have not taken HLA-B*5701 test or per-ART resistance test.

I desperately want to take a low dose of 5 mg of Prednisolone per day to get rid of my rashes, but due to my low CD4 counts and extremely high VL, I am very concerned whether this will it reduce my already poor CD4 and make me become more vulnerable to OIs? By the pain and agony that I'm going through from the rashes is unbearable! I can't do anything by stay in very cold room and withstand the itchy pain.

What can I do? Please help!
Cheers!


Post Extras: Remind Me!   Notify Moderator  
anotherday
Moderator

Reged: 05/15/13
Posts: 451
Loc: Alberta, Canada
Re: Severe Rashes!! Please Help!! new
      #277794 - 08/20/14 08:22 PM

You are asking the wrong people ... keep in mind there are no doctors on these forums, just people who are living the HIV dream day by day. You need to talk to your ID doctor and follow their instructions exactly. You are in a hazardous zone (and I know that is the wrong term but ...) you need to follow your doctors instructions and inform them of everything that is happening.

Starting the medication with such a high VL requires constant consideration to side effects, reactions, everything ... and coming onto a chatsite for "what to do" can only be speculation from here ... your doctor now knows you best, inside and out, they are your best resource in reducing rash itch and anything that might be considered a reaction to the meds.

Good luck and keep us posted!

--------------------
anotherday ... in paradise!
daily ponder ... be the reason someone smiles today!

Post Extras: Remind Me!   Notify Moderator  
crabmanModerator
Moderator

Reged: 03/10/11
Posts: 1084
Re: Severe Rashes!! Please Help!!
      #277797 - 08/20/14 09:30 PM

I feel your pain. Just before I got back into treatment I had the worse rash. The itching drove me crazy. I also was dealing with my face swelling up like a balloon.

I went to urgent care and was prescribed the Prednisolone. It was a very short course of the medication. Maybe a week. It did the trick and seemed to break the cycle with the rashes and the swelling.

Talk to your doctor and see what she/he says. The way I figure. It's a case of the lesser 'evil'. Yes, that medication has medical drawbacks, but so does an unrelenting rash.

Good Luck and I hope you feel better soon!


Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 366

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3